Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 229, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2025, 3:03 PM MDT for Park County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2025, 3:03 PM MDT (21:03 UTC)
- Expired
- Jul 12, 2025, 3:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:51 AM MDT, 3 hours 12 minutes earlier. Its key messages:
- A few strong thunderstorms with locally heavy rain can be expected this afternoon roughly along and south of I-70.
- Afternoon showers/thunderstorms to continue most days, albeit with slightly lesser coverage Sunday and Monday.
- High temperatures to linger in the 90s across the plains from Sunday through mid-week.
Area forecast discussion, Jul 12, 11:51 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1151 AM MDT Sat Jul 12 2025 .KEY MESSAGES... - A few strong thunderstorms with locally heavy rain can be expected this afternoon roughly along and south of I-70. - Afternoon showers/thunderstorms to continue most days, albeit with slightly lesser coverage Sunday and Monday. - High temperatures to linger in the 90s across the plains from Sunday through mid-week. && .DISCUSSION /Through Friday/... Issued at 259 PM MDT Fri Jul 11 2025 Current satellite and radar imagery shows storms have already developed along the higher terrain this afternoon. So far, the burn scars have not been impacted by heavy rainfall, however, with fairly deep and moist upslope flow in place behind this morning's cold front, and a shortwave trough approaching from the west, there is still a limited threat that some heavier localized rainfall may lead to some flash flood concerns for the northern most burn scars through the afternoon today. As the afternoon/evening progresses, storms are expected to become efficient rain and wind makers as they make their way across the northern plains where PWAT values of 1-1.5" are expected. The latest HREF shows a few bullseye of 2 to 4" of rainfall accumulations from northeastern Weld County to the KS border, with the heaviest rainfall expected between 9PM and midnight tonight, generally along and north of US-34. With the potential for excessive rainfall leading to flooding concerns tonight (Friday), we have gone ahead and issued a Flood Watch for northeast Weld County, as well as Morgan, Washington, Sedgwick, and Phillips County from 6 PM this evening into Saturday morning. For those of you expected to be out and about in these locations tonight and early tomorrow morning, be sure to have ways to monitor road conditions as some more flood prone roadways and low laying areas may be unaccessible due to flooding. The SPC has upgraded their Slight Risk for severe storms to include portions of the urban corridor this afternoon and evening, with potential for large hail and strong outflow winds the main hazards. With the greatest moisture and shear profiles expected to be over the northeastern portion of the plains, we are thinking the main threat for more organized convection will remain more towards the northeast corner. For tonight, showers and storms are expected to clear from west to east across the forecast area, with some showers lingering into early morning and near normal temperatures expected across the forecast area. Northwest flow aloft will be in place on Saturday as upper-level ridging begins to build over the southwest. Scattered afternoon diurnal showers and storms are expected to develop, mainly over Park County and the Palmer Divide, with a slight chance a few spill onto the adjacent plains. Temperatures will be a few degrees cooler than Friday. Not many adjustments were made to the forecast past the short-term as the NBM looks reasonable with afternoon convection developing over the higher terrain each afternoon. Temperatures are expected to gradually increase through the weekend and linger in the 90s for the first half of the week across the lower elevations. A brief reprieve from the 90s looks to be on track by mid-week, before 90s return for next weekend. && .AVIATION /18Z TAFS through 18Z Sunday/... Issued at 1129 AM MDT Sat Jul 12 2025 Winds are currently light and vrb across the Denver TAF sites as a Denver Cyclone becomes more developed late this morning. Once the cyclone settles in, winds are expected to have a NNE component before making their way towards the east by ~22Z to 23Z this afternoon for KDEN/KBJC. There are uncertainties with how today will unfold with regards to KAPA as the cyclone may produce a convergence zone over or near the airfield as portrayed in a few hi-res CAMs. This would also allow for a better environment to break the cap that is currently in place as shown in the latest ACARS sounding, and why the PROB30 is in place for TS over KAPA later this afternoon. Or, the convergence zone stays south of KAPA, and winds keep a more NNE component through the afternoon. While there is a small chance (15-20%) that convection develops a little more northward that could impact KDEN, the more likely scenario is that the cyclone helps keep convection to the south, keeping the cap in place. Winds are expected to follow the normal diurnal pattern for the overnight hours tonight through the morning on Sunday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bonner AVIATION...Bonner
Hazardous weather outlook, Jul 12, 7:22 AM MDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 722 AM MDT Sat Jul 12 2025 COZ030>051-131330- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 722 AM MDT Sat Jul 12 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered afternoon showers are expected to develop over the mountains this afternoon, with potential for a few to spill onto the adjacent plains. With low stratus expected to limit surface heating through the first half of the day over portions of the plains, any storms that move off the higher elevations will likely struggle to maintain their instability as they enter a capped environment, but there will be enough instability and modest shear in areas on the Palmer Divide and in the mountains along and south of I-70 that will allow for isolated severe hail and wind gusts to be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Afternoon showers and storms are expected to develop over the higher terrain each day this week, with increasing chances of making their way onto the lower elevations from Tuesday onward. A shortwave passing over the Rockies by mid-week will bring more widespread showers and storms and a brief reprieve from the 90s for portions of the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:02 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jul 11, 6:09 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 36 min |
| Jul 11, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 48 min |
| Jul 11, 6:17 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Jul 11, 6:24 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jul 11, 6:30 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Weld | 27 min |
| Jul 11, 6:33 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 42 min |
| Jul 11, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 40 min |
| Jul 11, 6:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jul 11, 6:53 PM MDT | Areal Flood Advisory | BOU | Boulder, Broomfield | 2 hr |
| Jul 11, 6:54 PM MDT | Areal Flood Advisory | BOU | Morgan | 36 min |
| Jul 11, 7:05 PM MDT | Areal Flood Advisory | BOU | Morgan, Weld | 25 min |
| Jul 11, 7:06 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 23 min |
| Jul 11, 7:19 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 3 hr |
| Jul 11, 7:41 PM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| Jul 11, 7:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| Jul 11, 8:06 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 19 min |
| Jul 11, 8:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Jul 11, 9:14 PM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 3 hr |
| Jul 11, 10:15 PM MDT | Areal Flood Warning | BOU | Morgan, Weld | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.